Smooth surjections and surjective restrictions



Downloads per month over past year

Aron, Richard M. and Jaramillo Aguado, Jesús Ángel and Le Donne, E. (2017) Smooth surjections and surjective restrictions. Annales Academiæ Scientiarum Fennicae, 42 (2). pp. 525-534. ISSN 1239-629X

[thumbnail of Jaramillo111libre.pdf]
[thumbnail of Jaramillo111.pdf] PDF
Restringido a Repository staff only


Official URL:


Given a surjective mapping f : E -> F between Banach spaces, we investigate the existence of a subspace G of E, with the same density character as F, such that the restriction of f to G remains surjective. We obtain a positive answer whenever f is continuous and uniformly open. In the smooth case, we deduce a positive answer when f is a C-1-smooth surjection whose set of critical values is countable. Finally we show that, when f takes values in the Euclidean space R-n, in order to obtain this result it is not sufficient to assume that the set of critical values of f has zero-measure.

Item Type:Article
Uncontrolled Keywords:Smooth surjective mapping; Nonlinear quotient; Surjective restriction; Uniformly open map; Density character
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
Sciences > Mathematics > Topology
ID Code:45119
Deposited On:18 Oct 2017 09:42
Last Modified:23 Oct 2017 08:59

Origin of downloads

Repository Staff Only: item control page